Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Allergies

Rash after CT

05/15/2009

Question:

I had CT of my abdomen done with contrast on 5/13. Early morning next day I found a rash only on my upper arm which was maculopapular coalescing into small patches almost. Mild iching associated. I also during this time started with a very severe head cold. I take synthroid which I did not take yesterday. Could this be a late allergic reaction to the dye?

Answer:

The symptoms you are talking about sound more likely to be related to a viral infection or another cause, not the CT scan contrast. If there is going to be a late allergic reaction, there is also an immediate phase, something that happens within two hours of contact with the substance. Based on your description, much more information would be necessary to determine the exact cause. I would speak with the doctor who ordered the test to determine if you will need future CT scans and if there should be any precautions taken with contrast.

For more information:

Go to the Allergies health topic, where you can:

Response by:

David  Hauswirth, MD David Hauswirth, MD
Clinical Assistant Professor
Pulmonary, Allergy, Crtitical Care & Sleep
Pediatrics
College of Medicine
The Ohio State University